Alert archive / Florida / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 30, 2022, 2:52 AM EDT for Collier County, Glades County, Hendry County, Florida. It took effect at Mar 30, 2022, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2022, 2:52 AM EDT (06:52 UTC)
- In effect from
- Mar 30, 2022, 2:00 PM EDT
- Expired
- Mar 30, 2022, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Glades County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 6.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658 WWUS82 KMFL 300652 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 252 AM EDT Wed Mar 30 2022 FLZ163-166-170-263-266-270-370-302300- /O.NEW.KMFL.FW.W.0002.220330T1800Z-220330T2300Z/ Glades County Lake Region-Hendry County Lake Region- Big Cypress Preserve-Glades County-Hendry County- Northern Collier County-Southwest Collier County- 252 AM EDT Wed Mar 30 2022 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR FOR RELATIVE HUMIDITY BELOW 35 PERCENT AND SUSTAINED 20 FOOT WINDS GREATER THAN 15 MPH ALONG WITH ERC'S OF 27 OR GREATER FOR FOR FIRE WEATHER ZONES 163...166...170...263...266...270 AND 370... The National Weather Service in Miami has issued a Red Flag Warning...which is in effect from 2 PM this afternoon to 7 PM EDT this evening. * Affected area...fire weather zones 163...166...170...263... 266...270 and 370. * Wind...15 TO 20 MPH * Humidity...Lower 30s * Impacts...any fires that develop will likely see extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
866 WWUS82 KMFL 302249 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 649 PM EDT Wed Mar 30 2022 FLZ163-166-170-263-266-270-370-310000- /O.EXP.KMFL.FW.W.0002.000000T0000Z-220330T2300Z/ Glades County Lake Region-Hendry County Lake Region- Big Cypress Preserve-Glades County-Hendry County- Northern Collier County-Southwest Collier County- 649 PM EDT Wed Mar 30 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING FOR FOR RELATIVE HUMIDITY BELOW 35 PERCENT AND SUSTAINED 20 FOOT WINDS GREATER THAN 15 MPH ALONG WITH ERC'S OF 27 OR GREATER FOR FOR FIRE WEATHER ZONES 163...166...170...263...266...270 AND 370... Relative Humidities will begin to increase this evening and winds will also decrease. Therefore the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 30, 1:17 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 30, 1:17 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Miami FL
117 AM EDT Wed Mar 30 2022
.AVIATION(06Z TAFS)...
Dry and VFR conditions will prevail throughout the period. Light
ESE winds will increase later this morning becoming breezy and at
times gusty throughout the afternoon and evening. Winds remain
elevated overnight.
&&
.PREV DISCUSSION... (Issued 813 PM EDT Tue Mar 29 2022)
UPDATE...
A relatively quiet night is expected over the area with
dry and mostly clear conditions persisting. There is some patchy
fog threat once again over portions of Glades/Hendry counties but
the dry airmass and E-SE flow should limit the overall coverage.
The increased winds and somewhat warmer airmass will make for a
noticeably warmer night over SFL tonight with lows ranging from
near 60 in the far NW to near 70 over the east coast.
PREV DISCUSSION... (Issued 310 PM EDT Tue Mar 29 2022)
SHORT TERM...
Today through Wednesday
Mostly sunny conditions continue this afternoon. The only issue
would be fire weather (see sections below). Maybe a bit a on the
warm side, especially over the interior away from the sea and gulf
breeze. The warmer than average temperatures across the Gulf and
interior will continue through the short term period as the surface
high pressure begins to spread eastward and exit the region setting
us up with a tightening pressure gradient and breezy conditions on
Wednesday. This will finally allow for low level moisture to filter
back into the region further limiting the fire weather potential.
That said, upper levels should remain very dry so no rain chances
introduced along the sea/gulf breeze through the short term period.
LONG TERM...
Thursday through Saturday
A short-wave vorticity lobe will descend into the sub-tropical
latitudes (S Central Florida), allowing for a mild cyclogenesis
response near the surface. While a robust frontal system is not
forecast to develop at this time, a modest low-level trough will
allow for induced convergence near the surface as well as a
gradual inflow of moisture. While Thursday appears to be mostly
dry, this artifact will allow for increasing shower and
thunderstorm chances by the late week/early weekend. The areal
coverage of expected development will be greatly based on how far
equatorward the upper disturbance/low-level trough descends,
however at this time it appears that the greatest chances for
convection will reside along the interior near Lake Okeechobee and
most of Palm Beach County. A modest QPF signal for these areas
suggests that localized flooding could be a potential hazard in
addition to gusty winds/lightning that are typically associated
with developing storms. There is still a large window of time for
the forecast to evolve, which will likely result in differing
anticipated convective coverage as well as associated hazards
based on the strength of any developing disturbance.
Sunday through Tuesday
A short-wave impulse will transverse through the upper level mean
flow. While the zonal nature of the upper levels will allow for
this disturbance to move rather quickly, a convergent/cyclonic
low-level mass response will likely develop. Pairing this with a
relatively weak boundary layer flow regime will result in a lower
predictability scenario, whereby convection may linger and be slow
to move. This could lead to hydro concerns, particularly over
areas that are recently saturated from the expected disturbance
early in the weekend. For now, carrying 40-50 PoPs for most of the
region Sunday with gradually decreasing chances by early next
week.
Temperatures will be seasonable to seasonably warm at times, as
maximum temperatures in the upper 80s/lower 90s can be expected for
much of South Florida through the extended period. The exception may
be Sunday into Monday, where milder temperatures in the low/mid 80s
may result from an increase in cloud coverage and possible rainfall.
MARINE...
A high pressure begins to exit the region to our east, the surface
pressure gradient will begin to increase on Wednesday. A moderate to
strong easterly fetch is forecast to develop on Wednesday which will
result in increasing seas and hazardous marine conditions over
most of the local waters. Eventually, as a cold front nears late
in the week, the pressure gradient will begin to weaken just a
bit, which should help bring winds/seas back down into cautionary
ranges. Shower and perhaps a rumble of thunder or two will be
possible late this week.
BEACHES...
A strong onshore fetch is forecast to develop on Wednesday. This
onshore flow should help increase rip currents from moderate today
to high on Wednesday through much of the remainder of the week.
Fire Weather...
RH values will increase over the area on Wednesday as E-SE flow
increases. Although RH values will be well above critical
thresholds over most of the area, over the western interior
enhanced mixing could result in MinRH values in the 35-40% range
Wednesday afternoon and these coupled with 20ft winds near
thresholds may result in a localized (and conditional) fire
weather threat.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 75 85 75 87 / 0 10 10 40
West Kendall 72 87 74 89 / 0 10 10 30
Opa-Locka 73 85 74 87 / 0 10 10 40
Homestead 72 85 74 87 / 0 10 10 20
Fort Lauderdale 75 85 75 87 / 0 10 10 50
N Ft Lauderdale 74 83 74 86 / 0 10 10 50
Pembroke Pines 72 85 74 87 / 0 10 10 40
West Palm Beach 72 85 73 87 / 0 10 20 70
Boca Raton 73 85 74 86 / 0 10 10 60
Naples 72 88 74 87 / 0 0 30 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 8 AM EDT this morning through
Thursday evening for FLZ168-172-173.
AM...Small Craft Advisory from 2 PM this afternoon to 8 PM EDT
Thursday for AMZ650-651-670-671.
GM...Small Craft Advisory from 8 AM this morning to 2 PM EDT Thursday
for GMZ656-657-676.
&&
Update/Aviation...Kelly
Tonight/Thursday and Marine...Carr
Thursday Night through Wednesday...Bhatti
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Mar 29, 4:05 PM EDT, 10 hours 47 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 405 PM EDT Tue Mar 29 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 301415- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 405 PM EDT Tue Mar 29 2022 ...High Risk of Rip Currents East Coast Beaches on Wednesday... ...Hazardous Marine Conditions Developing on Wednesday... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip Currents: There is a moderate risk of rip currents along the Atlantic beaches. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A high risk of rip currents is expected for the Atlantic coast beaches through Thursday. Small Craft Advisory-lvl winds are expected to develop over the Gulf and Atlantic waters on Wednesday and persist into early Thursday. Shower and thunderstorm chances increase late week into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Red Flag Warnings in Florida, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.